HOME > Research > Papers

My papers: (with abstracts) (arXiv) (MathSciNet) (Google Scholar)

Submitted:

23. (pdf) Lecture hall partitions and the affine hyperoctahedral group, with Carla Savage. Submitted, 2017. arχiv:1708.01136
22. (pdf) A q-Queens Problem. IV. Bishops, queens, and nightriders, with Seth Chaiken and Thomas Zaslavsky. Submitted, 2016. arχiv:1609.00853
21. (pdf) A q-Queens Problem. V. The bishops' period, with Seth Chaiken and Thomas Zaslavsky. Resubmitted, 2016. arχiv:1405.3001
20. (pdf) A q-Queens Problem. III. Partial queens, with Seth Chaiken and Thomas Zaslavsky. Resubmitted, 2016. arχiv:1402.4886

Published:

19. (pdf) Combinatorics of the zeta map on rational Dyck paths, with Cesar Ceballos and Tom Denton.
Published in Journal of Combinatorial Theory, Series A. Volume 141, pp 33–77. (2016) arχiv:1504.06383 [doi:10.1016/j.jcta.2016.02.002]
18. (pdf) A q-Queens Problem. II. The square board, with Seth Chaiken and Thomas Zaslavsky.
Published in Journal of Algebraic Combinatorics. Volume 41, pp 619–642. (2015) arχiv:1402.4880 [doi:10.1007/s10801-014-0547-0]
17. (pdf) A q-Queens Problem. I. General theory, with Seth Chaiken and Thomas Zaslavsky.
Published in Electronic Journal of Combinatorics. Volume 21(3), Research Paper 33, 28 pp. (2014) arχiv:1303.1879 [EJC link (open access)]
16. (pdf) Results and conjectures on simultaneous core partitions, with Drew Armstrong and Brant C. Jones.
Published in European Journal of Combinatorics. Volume 41, pp 205–220. (2014) arχiv:1308.0572. [doi:10.1016/j.ejc.2014.04.007]
15. (pdf) Solving multivariate functional equations, with Michael Chon* and Amy Lee*.
Published in Discrete Mathematics. Volume 319, pp 40–46. (2014) arχiv:1206.6750 [doi:10.1016/j.disc.2013.11.023] (*QC undergraduates)
14. (pdf) Bonding in Sodium Chloride Nanotubes: A New Analysis via Madelung Constants and Cohesive Energies, with Mark D. Baker, A. David Baker, Karen Paltoo, Elisha Danzig, and Jane Belanger.
Published in The Journal of Physical Chemistry C. Volume 117, pp 25742–25747. (2013) [doi:10.1021/jp405978d]
13. (pdf) The number of self-conjugate core partitions, with Rishi Nath.
Published in Journal of Number Theory. Volume 133, pp 751–768. (2013) arχiv:1201.6629 [doi:10.1016/j.jnt.2012.08.017]
12. (pdf) Linear relationship between weighted-average Madelung constants and density functional theory energies for MgO nanotubes, with Mark D. Baker, A. David Baker, Jane Belanger, and Alana Michaels.
Published in The Journal of Physical Chemistry C. Volume 116, pp 25588–25593. (2012) [doi:10.1021/jp308041d]
11. (pdf) Abacus models for parabolic quotients of affine Weyl groups, with Brant C. Jones. (Also available as a Poster.)
Published in Journal of Algebra. Volume 361, pp 134–162. (2012) arχiv:1105.5333 [doi:10.1016/j.jalgebra.2012.03.029]

 

10. (pdf) Corner ion, edge-center ion, and face-center ion Madelung expressions for Sodium Chloride, with A. David Baker and Mark D. Baker.
Published in Journal of Mathematical Chemistry. Volume 49, pp 1192–1198. (2011) [doi:10.1007/s10910-011-9807-6]
9. (pdf) Determinants in the Kronecker product of matrices: The incidence matrix of a complete graph, with Thomas Zaslavsky.
Published in Linear and Multilinear Algebra. Volume 59, pp 399–411. (2011) [doi:10.1080/03081081003586852]
8. (pdf) Nonattacking queens in a rectangular strip, with Seth Chaiken and Thomas Zaslavsky.
Published in Annals of Combinatorics. Volume 14, pp 419–441. (2010) [doi:10.1007/s00026-011-0068-7]
7. (pdf) The enumeration of fully commutative affine permutations, with Brant C. Jones. (Also available as a Poster.)
Published in European Journal of Combinatorics. Volume 31, pp 1342–1359. (2010) [doi:10.1016/j.ejc.2009.11.010]
6. (pdf) Ensuring every candidate wins under positional voting.
Published in Social Choice and Welfare. Volume 33, pp 311–333. (2009) [doi:10.1007/s00355-008-0359-z]
5. (pdf) Applying a combinatorial determinant to count weighted cycle systems in a directed graph.
Published in Discrete Mathematics. Volume 309, pp 1746–1748. (2009) [doi:10.1016/j.disc.2008.02.020]
4. (pdf) Pseudo-centrosymmetric matrices, with applications to counting perfect matchings.
Published in Linear Algebra and its Applications. Volume 427, pp 206–213. (2007) [doi:10.1016/j.laa.2007.07.015]
3. (pdf) A Gessel-Viennot-type method for cycle systems in a directed graph.
Published in Electronic Journal of Combinatorics, Volume 13, Research Paper 37, 28 pp. (2006) [journal version]
2. (pdf) Linear Recurrences Through Tilings and Markov Chains, with Arthur Benjamin and Francis Su.
Published in Utilitas Mathematica, Volume 64, pp 3–17. (2003)
1. (pdf) Jammin' with Floyd: A traffic flow analysis of South Carolina hurricane evacuation, with Ari Nieh and Matthew Schnaider.
Published in The UMAP Journal, Volume 22, pp 301–310. (2001) as an outstanding MCM paper. [journal version]

Additional Works:

–1. (pdf) My Dissertation, A Gessel-Viennot-Type Method for Cycle Systems with Applications to Aztec Pillows.
–2. (pdf) My General Exam Paper, An Exploration of Aztec Pillows.
–3. (pdf) My Undergraduate Thesis, A Generalized Binet's Formula for kth Order Linear Recurrences: A Markov Chain Approach.
–4. (html) Landscape Clinic Research on Harvey Mudd College's Resource Use, with Greg Alexander, Ryan Kirkby, Marcy LaViollette, Megan Ritchie, Jill Sohm, Tracy van Cort, and Erika Wolff.
–5. (Word) An article written for the MCM Competition on Aliens in 2000.
–6. (pdf) On successive sampling and fixed inclusion probabilities. Preprint, 2010.